Mississippi, 2007Tornadoes and Hail in Mississippi, February 13, 2007
February 13, 2007 · NWS LIX · 4 events in 3 counties and zones
Isolated supercell thunderstorms developed in the morning hours over sections of south Mississippi well in advance of a squall line associated with a strong upper air storm system and cold front moving through the lower Mississippi Valley. These rogue rotating supercell storms produced tornadoes as well as large hail and isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated supercell thunderstorms developed in the morning hours over sections of south Mississippi well in advance of a squall line associated with a strong upper air storm system and cold front moving through the lower Mississippi Valley. These rogue rotating supercell storms produced tornadoes as well as large hail and isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 13, 3:32 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 13, 3:32 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CST TUE FEB 13 2007
.SHORT TERM...06Z SOUNDING AT SLIDELL REVEALED A QUICK
MODIFICATION OF THE ATM WITH CAPE VALUES INCREASING FROM ZERO TO
900 J/KG...HELICITY AROUND 300 M2/S2 AND PW VALUES AROUND 1.2
INCHES. ISOTACH ANALYSIS OF 250MB SHOWED A JET MAX OF 150 KNOTS
OVER WEST TEXAS AND THE NOSE OF THE JET OF 100 KNOTS OVER THE
WESTERN GULF. THIS PLACES THE FORECAST AREA UNDERNEATH THE LEFT-
FRONT QUADRANT AND THE BEST DIVERGENCE OVER SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THIS MORNING. THEREFORE...A VOLATILE ATM
WILL LIKELY YIELD STRONG TO A FEW SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND ONE OR TWO TORNADIC STORMS THIS MORNING. THE
ASSOCIATED SLIGHTLY NEGATIVELY TILTED TROUGH WAS POSITIONED FROM
CENTRAL KANSAS TO NORTH CENTRAL TEXAS. THE TROUGH SHOULD PUSH
EAST AND RAIN CHANCES WILL DECREASE THIS AFTERNOON AS DRY AIR WILL
ENTRAIN ON THE SOUTHWEST SIDE OF THE SYSTEM AND OVER US. A 1043MB
HIGH RESIDED OVER SOUTH CENTRAL CANADA. AS THE LOW PUSHES
EAST...THE HIGH ALONG WITH COLD DENSE AIR WILL MOVE SOUTH ACROSS
THE PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT. THICKNESS VALUES
WILL DECREASE AS STRONG COLD AIR ADVECTION TAKES HOLD OVER THE
AREA TONIGHT THROUGH FRIDAY. ERGO...BELOW NORMAL TEMPS ARE
EXPECTED TONIGHT THROUGH FRIDAY.
.LONG TERM...
THICKNESS VALUES ARE EXPECTED TO INCREASE OVER THE WEEKEND.
HOWEVER...TROUGH ON THE EAST CONUS WILL MAINTAIN NORTHWEST FLOW
OVER THE LOWER MISSISSIPPI VALLEY. THIS FEATURE SHOULD ALLOW
TEMPERATURES TO REBOUND NEAR NORMS OVER THE WEEKEND THROUGH
NEXT TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 36 48 30 / 30 10 10 10
BTR 72 38 50 31 / 30 10 10 10
MSY 74 43 51 35 / 30 10 10 10
GPT 70 40 51 31 / 60 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 12, 11:00 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON FEB 12 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CST MON FEB 12 2007
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
.SEVERE THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING
SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY
MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50
MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED
DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS
MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE.
IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO
REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY
OF STURDY NEARBY SHELTER LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
.SEVERE WEATHER...
SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS
TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD
FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS.
.SEASONAL HAZARDS...
FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND
COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE
UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY
NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND
THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT.
.MARINE HAZARD...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY
FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST
RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER
POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.
In the hours before
Local storm report, Feb 13, 3:57 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TORNADO WESTWEGO 29.90N 90.14W
02/13/2007 JEFFERSON LA EMERGENCY MNGR
HEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES
OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER.
&&
RRICKSEvent by event
2 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Pearl River
- When
- February 13, 4:45 AM CST
- Where
- Pearl River County, 5 mi SE of Poplarville
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 30.779, -89.471
A weak tornado briefly touched down near Highway 53 knocking down trees, but causing no other significant damage.
Thunderstorm Wind, Harrison
- When
- February 13, 6:30 AM CST
- Where
- Harrison County, Lyman to Orange Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.500, -89.120
Thunderstorm winds ripped a section of a roof off of a house, knocked over sheds, toppled a number of trees and and fences, and blew down power lines.
Hail, Harrison
- When
- February 13, 7:15 AM CST
- Where
- Harrison County, Gulfport
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -89.080
Tornado, Jackson
- When
- February 13, 7:20 AM CST to 7:23 AM CST
- Where
- Jackson County, 5 mi ENE of Ocean Spgs
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 30.448, -88.743
A weak tornado briefly touched down near mile marker 56 on Interstate 10 causing no significant damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16990, 16987, 16989, 16988.